Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 17, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 26, 2021, 1:40 PM MST. It took effect at Nov 27, 2021, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2021, 1:40 PM MST (20:40 UTC)
- In effect from
- Nov 27, 2021, 8:00 PM MST
- Expired
- Nov 27, 2021, 12:23 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
956 WWUS75 KTFX 262040 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 140 PM MST Fri Nov 26 2021 MTZ009-010-048-271200- /O.NEW.KTFX.HW.A.0017.211128T0300Z-211129T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 140 PM MST Fri Nov 26 2021 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 35 to 55 mph, with gusts up to 80 mph possible. Wind gusts up to 100 mph possible along the immediate Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Saturday evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be hazardous, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving hazardous, especially for high profile vehicles. Know your vehicles limits. If possible, consider delaying travel during the period of highest winds or finding an alternate route. && $$ MTZ011>013-044>047-049>051-271200- /O.NEW.KTFX.HW.A.0017.211128T1500Z-211129T0300Z/ Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Eastern Teton-Judith Basin-Fergus- Including the following locations: Raynesford, Shelby, Fairfield, Sunburst, Conrad, Havre, Great Falls, Lewistown, Hays, Brady, Stanford, Rudyard, Cascade, Grass Range, Lewistown Divide, Dutton, Chester, Chinook, Harlem, Big Sandy, Carter, Rocky Boy, Whitlash, Winifred, Fort Benton, Belt, and Hobson 140 PM MST Fri Nov 26 2021 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...West winds 25 to 35 mph, with gusts up to 60 mph possible. * WHERE...Cascade, Fergus, Judith Basin, Blaine, Chouteau, Eastern Pondera, Eastern Teton, Hill, Liberty and Toole Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Moldan
2 follow-up statements
100 WWUS75 KTFX 270952 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 252 AM MST Sat Nov 27 2021 MTZ009-010-048-272300- /O.UPG.KTFX.HW.A.0017.211128T0300Z-211129T0300Z/ /O.NEW.KTFX.HW.W.0015.211128T0300Z-211129T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 252 AM MST Sat Nov 27 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST SUNDAY... * WHAT...Southwest winds 35 to 55 mph, with gusts up to 80 mph possible. Wind gusts up to 100 mph possible along the immediate Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 8 PM this evening to 8 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Blowing dust may reduce visibility over the plains. $$ MTZ011>013-044>047-049>051-272300- /O.CON.KTFX.HW.A.0017.211128T1500Z-211129T0300Z/ Hill-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Blaine- Eastern Teton-Judith Basin-Fergus- Including the following locations: Raynesford, Shelby, Fairfield, Sunburst, Conrad, Havre, Great Falls, Lewistown, Hays, Brady, Stanford, Rudyard, Cascade, Grass Range, Lewistown Divide, Dutton, Chester, Chinook, Harlem, Big Sandy, Carter, Rocky Boy, Whitlash, Winifred, Fort Benton, Belt, and Hobson 252 AM MST Sat Nov 27 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...West winds 25 to 35 mph, with gusts up to 60 mph possible. * WHERE...Cascade, Fergus, Judith Basin, Blaine, Chouteau, Eastern Pondera, Eastern Teton, Hill, Liberty and Toole Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Areas of blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Pierce
135 WWUS75 KTFX 271923 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1223 PM MST Sat Nov 27 2021 MTZ012-050-281200- /O.UPG.KTFX.HW.A.0017.211128T1500Z-211129T0300Z/ /O.EXB.KTFX.HW.W.0015.211128T0900Z-211129T0700Z/ Cascade-Judith Basin- Including the following locations: Raynesford, Stanford, Cascade, Great Falls, Hobson, and Belt 1223 PM MST Sat Nov 27 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...Cascade and Judith Basin Counties. * WHEN...From 2 AM Sunday to Midnight MST Sunday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles or those pulling trailers. Blowing dust could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-013-044>047-049-051-281200- /O.UPG.KTFX.HW.A.0017.211128T1500Z-211129T0300Z/ /O.EXB.KTFX.HW.W.0015.211128T1500Z-211129T0700Z/ Hill-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton- Fergus- Including the following locations: Fairfield, Hays, Harlem, Carter, Shelby, Sunburst, Rudyard, Rocky Boy, Whitlash, Havre, Winifred, Grass Range, Lewistown Divide, Dutton, Chester, Fort Benton, Lewistown, Chinook, Conrad, Big Sandy, and Brady 1223 PM MST Sat Nov 27 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph, are expected. * WHERE...Fergus, Blaine, Chouteau, Eastern Pondera, Eastern Teton, Hill, Liberty and Toole Counties. * WHEN...From 8 AM Sunday to Midnight MST Sunday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles or those pulling trailers. Blowing dust could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-281200- /O.EXT.KTFX.HW.W.0015.211128T0300Z-211129T0700Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1223 PM MST Sat Nov 27 2021 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MST SUNDAY NIGHT... * WHAT...Southwest winds 40 to 60 mph, with gusts up to 80 mph, are expected. Wind gusts to around 100 mph are possible along the immediate Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 8 PM this evening to Midnight MST Sunday Night. * IMPACTS...Isolated power outages are expected. Travel will be hazardous, especially for high profile vehicles or those pulling trailers. Blowing dust could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving hazardous, especially for high profile vehicles. Know your vehicles limits. If possible, consider delaying travel during the period of highest winds or finding an alternate route. && $$ Moldan
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 26, 10:46 AM MST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 26, 10:46 AM MST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1046 AM MST Fri Nov 26 2021 ...Aviation Section Updated... .SYNOPSIS... Above seasonal average temperatures and breezy wind conditions continue across the region. Winds are expected to decline beginning Saturday, but will gradually increase through the remainder of the weekend. Precipitation will be limited and restricted to areas of higher elevation along the Rocky Mountain Front, where some light snow is possible. && .Morning Update... No major changes made to the on-going forecast this morning, outside of updating hourly temperatures to account for the mild overnight lows observed across the plains of Central and North Central Montana due to continuous mixing. Otherwise the forecast is on track, with the High Wind Warning for the Rocky Mountain Front and Eastern Glacier County continuing until noon today. Winds across these areas, especially in the Cut Bank Area, have either been sustained or gusting at High Wind criteria for much of the morning hours so far. Am concerned that winds may gust near or slightly above High Wind criteria past the noon expiration and up until 2pm in the Cut Bank area; however, will allow the High Wind Warning to expire at noon as these gusts would be infrequent in nature if they do occur. - Moldan && .AVIATION... 1046 AM MST Fri Nov 26 2021 (26/18Z TAF period) VFR conditions prevail throughout the region, though widespread mtn obscurations with mountain snow showers can be expected associated with disturbances moving through the fast westerly flow aloft. Winds are currently peaking and will begin diminishing particularly so between 22z this afternoon and 01z this evening. The strongest winds remain along the Rocky Mountain Front and immediately east downslope. KWYS TAF will not be issued until airport operations resume next spring. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 415 AM MST Fri Nov 26 2021/ Friday morning through Saturday...Zonal flow will persist through early Saturday ahead of weak ridging, generating gusty westerly winds that are expected to continue through Friday. Current high wind warnings have been issued for the Rocky Mountain Front and much of the North-Central Plains, but will likely be allowed to expire as winds begin to decline below high warning criteria. Nevertheless, due to the gusty winds, high temperatures are not expected to change much in regards to the previous day and remain well above seasonal averages. Areas along Marias Pass can expect to see 2 to 4 inches of snow; however, due to the minimal areal coverage, a winter weather highlight will not be issued at this time. Sunday through next Thursday...Surface winds across the region gradually increase beginning early morning hours Sunday and through the evening as a shortwave passes over. Strongest winds appear to be over the Rocky Mountain Front and around Central Plains. In accordance to both the GFS and the NAM, there is low confidence that a high wind warning will be needed for Sunday, as 700mb winds showcase 90 mph winds aloft, which the models don't show mixing down to the surface. High pressure ridging is expected to build over the Continental Divide early Sunday, extending into far northern Canada. The dry pattern will continue, limiting precipitation to areas of higher elevation along the Rocky Mountain Front. - Pierce && .PRELIMINARY POINT TEMPS/POPS... GTF 54 35 51 46 / 20 10 10 10 CTB 48 27 46 40 / 20 0 0 10 HLN 52 35 50 38 / 20 20 30 10 BZN 51 28 48 30 / 20 20 20 10 WYS 35 15 36 23 / 20 20 30 20 DLN 49 29 47 32 / 10 10 10 0 HVR 53 27 45 34 / 20 10 10 20 LWT 54 33 48 37 / 30 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning until noon MST today Eastern Glacier... Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.